Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 151, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 20, 2018, 8:17 PM CDT for Collin County, Grayson County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2018, 8:17 PM CDT (01:17 UTC)
- Expired
- Jun 20, 2018, 9:03 PM CDT
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Collin County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted.
648
WUUS54 KFWD 210117
SVRFWD
TXC085-181-210215-
/O.NEW.KFWD.SV.W.0151.180621T0117Z-180621T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
817 PM CDT WED JUN 20 2018
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northwestern Collin County in north central Texas...
South central Grayson County in north central Texas...
* Until 915 PM CDT.
* At 817 PM CDT, a severe thunderstorm was located over Gunter, or 13
miles southwest of Sherman, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Van Alstyne around 820 PM CDT.
Celina around 915 PM CDT.
LAT...LON 3351 9658 3326 9654 3329 9684 3341 9684
3353 9680
TIME...MOT...LOC 0117Z 004DEG 9KT 3344 9670
HAIL...1.00IN
WIND...60MPH
$$
252 follow-up statements
903
WWUS54 KFWD 210137
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
837 PM CDT WED JUN 20 2018
TXC085-181-210215-
/O.CON.KFWD.SV.W.0151.000000T0000Z-180621T0215Z/
Collin TX-Grayson TX-
837 PM CDT WED JUN 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN COLLIN AND SOUTH CENTRAL GRAYSON COUNTIES...
At 835 PM CDT, a severe thunderstorm was located near the
Grayson/Collin county line, between Gunter and Celina, moving south
at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
At 820 PM CDT, a trained spotter reported dime size hail 2 miles
east of Gunter.
Although the hail core has just entered Collin County, the strong
outflow winds have already reached Celina.
LAT...LON 3326 9654 3329 9684 3341 9684 3353 9680
3352 9668 3340 9656
TIME...MOT...LOC 0135Z 006DEG 9KT 3340 9675
HAIL...1.00IN
WIND...60MPH
$$
25266
WWUS54 KFWD 210203
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
903 PM CDT WED JUN 20 2018
TXC085-181-210211-
/O.CAN.KFWD.SV.W.0151.000000T0000Z-180621T0215Z/
Collin TX-Grayson TX-
903 PM CDT WED JUN 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLIN AND SOUTH
CENTRAL GRAYSON COUNTIES IS CANCELLED...
The storm that prompted the warning has moved out of the warned area.
Thus, the warning has been cancelled early. However, cloud-to-ground
lightning will still possible with this thunderstorms remaining in
the area.
LAT...LON 3326 9654 3329 9684 3341 9684 3353 9680
3352 9668 3340 9656
TIME...MOT...LOC 0159Z 004DEG 9KT 3333 9676
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:46 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 20, 6:46 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 646 PM CDT Wed Jun 20 2018 .AVIATION... /00z TAFs/ The main concern this evening revolves around the convective potential at the Metroplex TAF sites. Thunderstorms are ongoing just north of the Red River early this evening near a cold front and these will continue to gradually sink southward over the next few hours. Visible satellite imagery also reveals the Cu field just north and west of the Metroplex is becoming a bit more agitated, with several convective initiation attempts noted over the last hour. The currently-ascending 00z RAOB sampled some fairly warm air around 700-750 mb, but the effects of a nearby shortwave may be sufficient to erode this over the next hour or two. As a result, we've elected to TEMPO TSRA at the Metroplex airports (02-04z at DFW, DAL, AFW, and FTW, and 03-05z at GKY). A brief north wind shift will be possible as convection passes, but conditions should rapidly improve after 05z. At Waco, precipitation chances appear too low to warrant an explicit mention through the TAF period. Overnight, there are signals that skies may clear across the Metroplex. With considerable near-surface moisture in place along with very light winds, there may be a potential for IFR cigs (and vsbys). With considerable uncertainties regarding this potential, we'll keep things more optimistic for the time-being, but a more pessimistic outlook may be needed in later TAFs. IFR (even LIFR) conditions appear to be in store for Waco as the next slug of moisture rides northward overnight. Conditions will improve quickly during the mid-morning hours on Thursday. Winds will likely briefly shift out of the west before southerly winds return during the late-afternoon and evening. Carlaw && .SHORT TERM... /Issued 331 PM CDT Wed Jun 20 2018/ /Tonight/ Tropical moisture will continue to be shunted to the east tonight which will keep the majority of showers and storms east of the forecast area. However, the eastern zones will still see some scattered activity mainly through sunset. There is also a chance for additional shower and thunderstorm development late this afternoon/early evening generally north of the forecast area in the vicinity of a weak cold front and shortwave. If these storms do develop they will move southeast into North Texas, affecting locations generally north of I-20. Instability across the northern half of the region is marginal and moisture will be decreasing through the night so storms may have difficulty holding together. Therefore, we will keep PoPs fairly low this evening/overnight. Overnight lows will be generally in the lower and middle 70s with a light south to southeast wind. 79 && .LONG TERM... /Issued 331 PM CDT Wed Jun 20 2018/ /Thursday Onward/ Thursday should begin with a relative lull in precipitation with a stalled frontal boundary positioned through southern Oklahoma. The plume of rich moisture that had brought portions of North and Central Texas some beneficial rainfall will be shifting to the south towards Mexico, leaving us with substantially lower PW values. This will also mean fewer clouds than previous days, so temperatures will warm quickly as we return to near/above normal highs Thursday afternoon. As a shortwave pivots through the Central Plains, this may force the stalled front to enter North Texas by Thursday afternoon. This boundary could serve as a focus for convective initiation Thursday afternoon during peak heating with weak low-level convergence occurring near the diffuse frontal zone. The mostly likely area would be north of I-20 and east of I-35. Unlike the previous few days, our the environment will have fewer tropical characteristics, and instead will be more unstable with steeper lapse rates aloft and some drier mid-level air in place. These condition would support a threat for some stronger storms in these areas capable of strong winds or some hail through Thursday evening. After a couple days of near or below normal temperatures, Friday will be a rude awakening that it is, in fact, summer in North Texas. The upper ridge will build back in from the west, and temperatures will climb into the upper 90s and low 100s west of I-35 both Friday and Saturday. In addition, we'll keep some residual low-level moisture around with dewpoints in the upper 60s and 70s which will contribute to heat index values at or above 105 degrees. It's possible a Heat Advisory will be needed during the Friday/Saturday time period if it appears these conditions will materialize. Both Friday and Saturday evenings, we will need to keep an eye on convection to our north as storms are expected to develop along the stalled front draped through Oklahoma. Some of this activity could affect our Red River counties on Friday evening. However, models are becoming quite a bit more aggressive with suggesting an MCS will build into North Texas on Saturday night. I've raised and expanded PoPs overnight Saturday into Sunday morning for areas including the DFW Metro. Conditions are actually reasonably favorable for a robust MCS to be maintained into North Texas during this time, with northerly Corfidi vectors, very large instability, and strong low-level warm advection. Some strong winds would be possible if the complex can sustain itself into North Texas. Following the potential early morning complex, Sunday should be a mostly dry day with temperatures a couple degrees cooler than Saturday, although heat indices near 105 will still be possible. We'll remain on the periphery of the upper ridge axis Monday through Wednesday, and temperatures will remain mostly in the mid/upper 90s. Outside of some low rain chances associated with seabreeze convection across our southeast on Monday and Tuesday, it appears most of the area will remain dry early next week. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 75 95 77 98 80 / 30 20 10 10 10 Waco 74 94 76 100 78 / 20 20 0 5 0 Paris 72 91 71 92 75 / 40 40 30 30 20 Denton 74 95 74 99 79 / 30 20 10 10 10 McKinney 72 93 71 96 73 / 30 30 20 10 10 Dallas 75 95 78 98 80 / 30 20 10 10 10 Terrell 73 94 75 98 78 / 30 30 10 10 10 Corsicana 72 92 75 97 76 / 30 20 5 10 5 Temple 72 93 74 99 76 / 20 20 0 5 0 Mineral Wells 72 96 73 100 78 / 30 10 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 90/25
Hazardous weather outlook, Jun 20, 7:15 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 715 PM CDT Wed Jun 20 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220015- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 715 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms are possible this evening, primarily near and north of I-20/I-30. While severe weather is not anticipated, the strongest storms will be capable of producing strong wind gusts and small hail in addition to brief heavy rainfall. Isolated thunderstorms will then be possible overnight, mainly east of I-35. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will continue mostly east of Interstate 35 on Thursday. The main hazards will be locally heavy rainfall, gusty winds, and lightning. Thunderstorm complexes moving southeast from Oklahoma may affect parts of North Texas both Friday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 20, 6:37 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
637 PM CDT WED JUN 20 2018
TXZ093-210030-
Grayson TX-
637 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAYSON COUNTY UNTIL
730 PM CDT...
At 632 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms approaching the Red River. One storm was near New
Woodville in Marshall County, and another was near Mead in Bryan
County. The cluster is moving south at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Eisenhower State Park and Denison Dam around 725 PM CDT.
The City of Denison and Pottsboro around 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Texoma, get out of the water and move indoors or
inside a vehicle. If you can hear thunder, you are close enough to
be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3389 9663 3390 9659 3388 9659 3385 9663
3384 9662 3382 9658 3382 9653 3377 9650
3378 9643 3373 9638 3359 9638 3369 9686
3385 9687 3385 9684 3387 9683 3387 9680
3383 9677 3382 9675 3384 9669 3392 9667
TIME...MOT...LOC 2332Z 011DEG 11KT 3397 9666 3396 9650
25Special weather statement, Jun 20, 7:13 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
713 PM CDT WED JUN 20 2018
TXZ092-093-210100-
Grayson TX-Cooke TX-
713 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR COOKE AND GRAYSON COUNTIES UNTIL
800 PM CDT...
At 711 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Texoma, or 13 miles northwest of Denison, moving south at 10
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Other storms within Grayson and Cooke counties will also be capable
of producing gusty winds and small hail.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Texoma, get out of the water and move indoors or
inside a vehicle. If you can hear thunder, you are close enough to
be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3395 9691 3387 9689 3387 9680 3382 9676
3384 9669 3392 9667 3389 9658 3385 9663
3373 9638 3340 9639 3343 9748 3391 9748
3383 9746 3382 9738 3388 9733 3392 9721
3385 9717 3379 9721 3372 9714 3395 9698
TIME...MOT...LOC 0011Z 351DEG 8KT 3387 9675
25Special weather statement, Jun 20, 7:59 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
759 PM CDT WED JUN 20 2018
TXZ094-210145-
Fannin TX-
759 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FANNIN COUNTY UNTIL
845 PM CDT...
At 758 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Honey Grove, or 16 miles northeast of Bonham, moving
south at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Honey Grove around 830 PM CDT.
Dodd City around 835 PM CDT.
LAT...LON 3384 9585 3383 9586 3350 9586 3350 9607
3385 9610 3384 9605 3386 9602 3384 9602
3385 9600 3387 9600 3386 9598 3385 9598
3386 9595 3387 9594 3389 9594 3389 9593
TIME...MOT...LOC 0058Z 001DEG 16KT 3374 9596
25Special weather statement, Jun 20, 8:04 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
804 PM CDT WED JUN 20 2018
TXZ092-093-210145-
Grayson TX-Cooke TX-
804 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOKE AND
SOUTHWESTERN GRAYSON COUNTIES UNTIL 845 PM CDT...
At 802 PM CDT, Doppler radar was tracking several strong
thunderstorms near Callisburg, Collinsville, Dorchester, and Howe.
Movement was southwest at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
LAT...LON 3347 9652 3340 9659 3342 9720 3362 9730
3372 9704 3377 9682
TIME...MOT...LOC 0102Z 040DEG 11KT 3366 9701 3356 9696 3358 9677 3347
9665
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:13 PM CDT | Special Weather Statement | FWD | Cooke, Grayson | 47 min |
| Jun 20, 7:59 PM CDT | Special Weather Statement | FWD | Fannin | 46 min |
| Jun 20, 8:04 PM CDT | Special Weather Statement | FWD | Cooke, Grayson | 41 min |
| Jun 20, 8:48 PM CDT | Special Weather Statement | FWD | Fannin | 27 min |
| Jun 20, 8:59 PM CDT | Special Weather Statement | FWD | Denton | 31 min |
| Jun 20, 9:08 PM CDT | Special Weather Statement | FWD | Fannin | 22 min |
| Jun 20, 9:17 PM CDT | Special Weather Statement | FWD | Denton | 28 min |
| Jun 20, 9:39 PM CDT | Special Weather Statement | FWD | Denton | 21 min |
| Jun 20, 9:54 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Denton, Tarrant | 21 min |
| Jun 20, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 45 min |
| Jun 21, 12:13 AM CDT | Special Weather Statement | FWD | Palo Pinto | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.